Discussions By Condition: Urinary conditions

Recurrent post-menopausal UTI

Posted In: Urinary conditions 6 Replies
  • Posted By: Jane Ellen
  • February 26, 2009
  • 08:04 PM

I have recently, 5 years after passing the menopause and without having had sex, started to have recurrent cystitis. Has anybody else experienced this post-menopause and what was the treatment? Oestrogen cream for vaginal atrophy or preventative low dose antibiotics? Help! Also, the colour (to dark yellow) and quantity (from almost none to quite a lot some days) but not the smell of my discharge has changed over the past year or so, normal or not? Related to the cystitis or not?

Reply Flag this Discussion

6 Replies:

  • I know how you feel, I am having the same problem since September. My main sympton is urinary frequency. I am now on antibiotics, plus this week the doctor suggested estrogen cream for the atrophy. I am afraid of the estrogen because of all of the possible side effects. What are your symptoms and how are you being treated for them?
    anxious Annie 59 Replies
    • February 26, 2009
    • 09:15 PM
    • 0
    Flag this Response
  • Just testing how to reply.I know how you feel, I am having the same problem since September. My main sympton is urinary frequency. I am now on antibiotics, plus this week the doctor suggested estrogen cream for the atrophy. I am afraid of the estrogen because of all of the possible side effects. What are your symptoms and how are you being treated for them?
    Jane Ellen 3 Replies
    • February 27, 2009
    • 01:41 PM
    • 0
    Flag this Response
  • I know how you feel, I am having the same problem since September. My main sympton is urinary frequency. I am now on antibiotics, plus this week the doctor suggested estrogen cream for the atrophy. I am afraid of the estrogen because of all of the possible side effects. What are your symptoms and how are you being treated for them? So glad you replied, I am not alone! My symptoms are sudden onset of desperate feeling of needing to pee, then nothing comes out and it burns like crazy. From then onwards the feeling is continuous until I swallow antibiotics. I have had two 5 day courses of Sefaleksin (local spelling but sounds the same), one 10 day course, and now am on a 10 day course of Sulfametoksazol and Trimetoprim combined. My doc seems to think it may be caused by atrophy changing conditions down there and also recommended estrogen cream. He says that with some there is virtually no absorbtion of the hormone beyond the vagina, and in those where there is a degree, the amount is so negligable that it really isn't a consideration. Which anti biotic have you been given?
    Jane Ellen 3 Replies
    • February 28, 2009
    • 10:42 AM
    • 0
    Flag this Response
  • So glad that we can share our concerns and treatments. I have had a course of Bactrim, Cipro then double strenth Bactrim which almost made a zombie out of me. It was so strong that I was unable to finish taking the entire bottle. This is so frustrating when nothing seems to completely clear this up. Yesterday I ordered D-Mannose which I have read will cure the infection. I hope and pray that it does. I am to the point that I willl try anything. My doctor gave me a sample tube of estrogen cream and told me to try it if I wanted to. I still have all of my female parts and what I read tells me that this is what makes the estrogen so dangerous. I did use it one time and will probably continue to use it if it helps. Please keep in touch, if you would like we can exchange email addresses and talk more openly about our situation.
    anxious Annie 59 Replies
    • February 28, 2009
    • 01:26 PM
    • 0
    Flag this Response
  • Jane Ellen, have been wondering how you were doing. I hope that things are better for you. If you have had any good results with any new meds please post and let me know. Wishing you good health.
    anxious Annie 59 Replies Flag this Response
  • I was hoping for some input on my situation as I know that this is a common but hard to treat situation. Accuann, are you out there, if so what is your input on my problem? It is beginning to affect my lifestyle.:confused:
    anxious Annie 59 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.